Alert archive / Maine / Gale Warnings in 2011

Gale Warning 34, NWS Caribou, ME

December 18, 2011

NWS Caribou, ME issued this gale warning at Dec 18, 2011, 12:41 PM EST. It took effect at Dec 19, 2011, 1:00 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2011, 12:41 PM EST (17:41 UTC)
In effect from
Dec 19, 2011, 1:00 PM EST
Expired
Dec 20, 2011, 12:27 PM EST
In force
23 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WHUS71 KCAR 181741
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1241 PM EST SUN DEC 18 2011

ANZ050>052-190145-
/O.CAN.KCAR.SC.Y.0084.000000T0000Z-111218T1800Z/
/O.UPG.KCAR.GL.A.0021.111219T1800Z-111220T1200Z/
/O.NEW.KCAR.GL.W.0034.111219T1800Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1241 PM EST SUN DEC 18 2011

...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 1 PM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 1 PM EST
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OKULSKI
12 follow-up statements
797 
WHUS71 KCAR 182005
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
305 PM EST SUN DEC 18 2011

ANZ050>052-190430-
/O.CON.KCAR.GL.W.0034.111219T1800Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
305 PM EST SUN DEC 18 2011

...GALE WARNING REMAINS IN EFFECT FROM 1 PM MONDAY TO 1 PM EST
TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
608 
WHUS71 KCAR 190155
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
855 PM EST SUN DEC 18 2011

ANZ050>052-191200-
/O.CON.KCAR.GL.W.0034.111219T1800Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
855 PM EST SUN DEC 18 2011

...GALE WARNING REMAINS IN EFFECT FROM 1 PM MONDAY TO 1 PM EST
TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NORCROSS
314 
WHUS71 KCAR 190525
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1225 AM EST MON DEC 19 2011

ANZ050>052-191330-
/O.CON.KCAR.GL.W.0034.111219T1800Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1225 AM EST MON DEC 19 2011

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
454 
WHUS71 KCAR 190740
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
240 AM EST MON DEC 19 2011

ANZ050>052-191545-
/O.CON.KCAR.GL.W.0034.111219T1800Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
240 AM EST MON DEC 19 2011

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
854 
WHUS71 KCAR 191121
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
621 AM EST MON DEC 19 2011

ANZ050>052-191930-
/O.CON.KCAR.GL.W.0034.111219T1800Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
621 AM EST MON DEC 19 2011

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
662 
WHUS71 KCAR 191725
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1225 PM EST MON DEC 19 2011

ANZ050>052-200130-
/O.CON.KCAR.GL.W.0034.111219T1800Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1225 PM EST MON DEC 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MIGNONE
727 
WHUS71 KCAR 191951
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
251 PM EST MON DEC 19 2011

ANZ050>052-200400-
/O.CON.KCAR.GL.W.0034.000000T0000Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
251 PM EST MON DEC 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MIGNONE
967 
WHUS71 KCAR 200307
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1007 PM EST MON DEC 19 2011

ANZ050>052-201200-
/O.CON.KCAR.GL.W.0034.000000T0000Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1007 PM EST MON DEC 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35
  KT...BECOMING NORTHWEST. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NORCROSS
296 
WHUS71 KCAR 200528
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1228 AM EST TUE DEC 20 2011

ANZ050>052-201330-
/O.CON.KCAR.GL.W.0034.000000T0000Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1228 AM EST TUE DEC 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
984 
WHUS71 KCAR 200749
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
249 AM EST TUE DEC 20 2011

ANZ052-201600-
/O.CAN.KCAR.GL.W.0034.000000T0000Z-111220T1800Z/
/O.NEW.KCAR.SC.Y.0085.111220T0749Z-111220T1800Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
249 AM EST TUE DEC 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ050-051-201600-
/O.CON.KCAR.GL.W.0034.000000T0000Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
249 AM EST TUE DEC 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
582 
WHUS71 KCAR 201116
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
616 AM EST TUE DEC 20 2011

ANZ050-051-201800-
/O.CON.KCAR.GL.W.0034.000000T0000Z-111220T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
616 AM EST TUE DEC 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-201800-
/O.CON.KCAR.SC.Y.0085.000000T0000Z-111220T1800Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
616 AM EST TUE DEC 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
419 
WHUS71 KCAR 201727
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1227 PM EST TUE DEC 20 2011

ANZ050-051-202300-
/O.CAN.KCAR.GL.W.0034.000000T0000Z-111220T1800Z/
/O.EXB.KCAR.SC.Y.0085.000000T0000Z-111220T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
1227 PM EST TUE DEC 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ052-202300-
/O.EXT.KCAR.SC.Y.0085.000000T0000Z-111220T2300Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1227 PM EST TUE DEC 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Dec 18, 12:19 PM EST, 22 minutes earlier.

Area forecast discussion, Dec 18, 12:19 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1219 PM EST SUN DEC 18 2011

.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE AREA TODAY AND SLOWLY MOVE EAST
TONIGHT. LOW PRESSURE WILL TRACK NORTH OF MAINE MONDAY...BRINGING
A COLD FRONT ACROSS THE REGION MONDAY NIGHT. CANADIAN HIGH PRESSURE
RETURNS ON TUESDAY.&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE 3: TEMPERATURES ARE STRUGGLING TO CLIMB WITH ARCTIC HIGH
PRESSURE OVERHEAD. LOWERED HIGH TEMPERATURES BY A FEW DEGREES TO
ACCOUNT FOR CURRENT TRENDS.

UPDATE 2: THIN HIGH CLOUDS WILL CONTINUE TO PASS OVER NORTHERN
MAINE TODAY WITH SURFACE HIGH PRESSURE OVER THE STATE. AS OF 9 AM
EST TEMPERATURES RANGED FROM THE LOW TEENS ALONG THE COAST TO -2
DEGREES FAHRENHEIT AT FRENCHVILLE IN THE ST JOHNS RIVER VALLEY.
FORECAST HIGH TEMPERATURES APPEAR TO BE ON TARGET...SO NO CHANGES
MADE TO THE EXISTING FORECAST.

UPDATE 1: SOME SPORADIC AND PATCHY THIN HIGH/MID CLDNSS KEEPS
FORMING OVR N CNTRL PTNS OF THE FA ERLY THIS MORN. IN ADDITION
SFC WINDS HAVE NOT QUITE COMPLETELY DROPPED OFF OVR THE N HLF OF
THE FA WITH THE SFC RIDGE AXIS STILL BACK OVR THE NW ME/ERN QB
BORDER ATTM. MODIFICATIONS WERE MADE TO SKY COVER AND HRLY/OVRNGT
LOW TEMPS ERLY THIS MORN...WHICH WERE HELD UP A FEW DEG F FOR THIS
TM THAN EARLIER ANTICIPATED. THIS RESULTED IN SKY WORDING TO CHG
FROM SUNNY TO MSLY SUNNY FOR TDY AND A NEW HRLY TREND OF TEMPS
TO THIS AFTN'S FCST HI (WHICH REMAINS THE SAME AS THE PREVIOUS
UPDATE) TEMPS.

ORGNL DISC: SFC HI PRES IS SLOWLY SETTLING OVR THE FA FROM ERN QB
ERLY THIS MORN AS LOW PRES WELL OFFSHORE IN THE OPEN ATLC SLOWLY
DRIFTS EWRD. THE WRN PERIPHERY OF THE SFC PRES GRAD BETWEEN THESE
TWO SYSTEMS WILL REMAIN OVR SE PTNS OF THE FA THRU TDY...BUT WILL
GRADUALLY WEAKEN...ALLOWING WINDS TO SUBSIDE BY LATE AFTN. HI
TEMPS ACROSS THE FA WILL ONCE AGAIN BE BELOW AVG THIS TM OF
SEASON. WITH THE SFC RIDGE AXIS SLOWLY CROSSING THE FA TNGT...
WINDS WILL BE LGT AND SKIES CLR ENOUGH FOR DECENT RADITIONAL
COOLING SPCLY OVR ERN PTNS OF THE FA...ALLOWING THE SE PTN OF THE
FA NOT EXPERIENCING MUCH IN THE WAY OF RADIATIONAL COOLING
CONDITIONS TNGT TO EXPERIENCE BETTER RADIATIONAL COOLING CONDITIONS
TNGT AND OVRNGT LOWS ABOUT 5 DEG F LOWER THAN XPCTD THIS MORN.
INCREASING HI/MID CLDS AHEAD OF THE S/WV ADVCNG EWRD FROM CNTRL
CAN AFT MDNGT WILL CURTAIL RADIATIONAL COOLING OVR THE NW HLF OF
THE FA...RESULTING IN OVRNGT LOW TEMPS ABOUT 5 DEG F WARMER THAN
XPCTD ERLY THIS MORN.&&

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
OVERRUNNING LIGHT SNOW BREAKS OUT MONDAY MORNING IN NW MAINE AND
SPREADS ACROSS NORTHERN MAINE BY AFTERNOON. ALTHOUGH THE PARENT
LOW IS TRACKING ACROSS NORTHERN QUEBEC AND IS RATHER DRY...NEAR A
TENTH OF AN INCH OF PRECIPITATION COULD OCCUR...ESPECIALLY TOWARDS
THE ALLAGASH AND SJV. WITH TEMPERATURES IN THE SNOW GROWTH ZONE
GENERALLY COLDER THAN -8C...IT IS REASONABLE TO EXPECT SOME HIGHER
SNOW RATIOS AND WILL GO WITH 1 TO 2 INCHES THOUGH MONDAY EVENING
FOR ZONES 1 THROUGH 5 AND HAVE ELEVATED POPS TO LIKELY FOR ZONES 1
AND 2. EXPECT MEASURABLE PRECIPITATION TO STAY NORTH OF A LINE
FROM THE GREENVILLE AREA TOWARDS HOULTON FOR THE MOST PART. WARM
ADVECTION WILL ALLOW TEMPERATURES TO REACH THE UPPER 20S NORTH OF
THE KATAHDIN REGION WHILE DOWNEAST WILL REACH THE MID TO UPPER
30S WITH SOUTH WINDS BRINGING WARMER AIR FROM THE ATLANTIC.

THE COLD FRONT SWEEPS ACROSS THE STATE MONDAY EVENING.  STRONG NW
WINDS AND ANOTHER SHOT OF ARCTIC AIR FOLLOWS FOR LATER MONDAY
NIGHT AND TUESDAY. WITH THE STRONG WINDS...WILL KEEP LOWS IN THE
TEENS NORTH AND MOSTLY MID 20S DOWN EAST. TEMPERATURES WON'T RISE
TOO MUCH ON TUESDAY WITH TEENS NORTH OF HOULTON AND MID TO UPPER
20S DOWN EAST. SOME CU AND SC FIELDS WILL OCCUR IN THE STRONG NW
FLOW TUES MORNING BUT HIGH PRESSURE BUILDS DURING THE AFTERNOON
AND DRIES UP THE MOISTURE. NORTHWEST WINDS GUSTING TO 30 MPH CAN
BE EXPECTED TUESDAY AND WILL CAUSE SOME BLOWING SNOW ISSUES IN THE
OPEN FIELDS OF NE AROOSTOOK COUNTY.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
COLD HIGH PRESSURE SETTLES OVER THE AREA TUESDAY NIGHT WITH GOOD
POTENTIAL FOR RADIATIONAL COOLING EARLY IN THE NIGHT BEFORE THE
HIGH MOVES RAPIDLY OFFSHORE LATE NIGHT. AS A RESULT...WILL GO WITH
LOW SINGLE DIGITS NORTH AND TEENS DOWN EAST. MODELS ARE STARTING TO
COME INTO BETTER AGREEMENT FOR THE MID WEEK LOW PRESSURE SYSTEM.
THE TIMING NOW SEEMS TO BE LATE WEDNESDAY INTO THURSDAY MORNING.
WARM ADVECTION OCCURS DURING WEDNESDAY...ALLOWING TEMPERATURES TO
REACH THE UPPER 20S IN NORTHERN ZONES WHILE DOWN EAST GETS TO THE
MID TO UPPER 30S WITH SOME 40S DOWN EAST. WITH PRECIPITATION
BREAKING OUT WEDNESDAY EVENING DOWN EAST...EVAPORATIVE COOLING
WILL TAKE TEMPERATURES BACK TOWARDS THE UPPER 20S TO LOW 30S AND
ALLOW FOR SOME SNOW INITIALLY...BUT WARM ADVECTION LOOKS STRONG
ENOUGH TO MAKE THIS A MOSTLY RAIN EVENT FOR DOWN EAST. WITH THE
CURRENT EXPECTED STORM TRACK THROUGH THE GULF OF MAINE...THE
EXPECTATION IS THAT SNOW...OR AT LEAST FROZEN PRECIP...WILL BE THE
MOSTLY LIKELY PRECIP TYPE NORTH OF A LINE FROM SOUTHERN
PISCATAQUIS COUNTY TOWARDS FAR NORTHERN WASHINGTON COUNTY. SOME
SLEET AND FREEZING RAIN CAN'T BE RULED OUT NORTH OF THIS LINE BUT
WILL CONCENTRATE MORE ON THIS ASPECT ONCE CONFIDENCE GROWS WITH
REGARD TO THE TRACK AND TIMING OF THE STORM. SINCE THIS STORM WILL
MOVE RAPIDLY ACROSS THE STATE IN A FAST WESTERLY FLOW...SNOWFALL
AMOUNTS ARE PROBABLY ON THE ORDER OF JUST A FEW INCHES AT THE
MOST. THE NEXT POTENTIAL SYSTEM MAY ARRIVE LATER FRIDAY BUT IS
EXPECTED TO HAVE VERY LITTLE MOISTURE IF IT MATERIALIZES.

&&

.AVIATION /17Z TODAY THROUGH THURSDAY/...
NEAR TERM: VFR ALL TAF SITES ANTICIPATED TDY MONDAY MORNING.

SHORT TERM: IFR IN LIGHT SNOW DEVELOPING FROM HUL NORTHWARD MONDAY
AFTERNOON AND STAYING THROUGH MONDAY EVENING. VFR FOR BGR AND BHB
THROUGH THIS PERIOD. ALL SITES ARE EXPECTED TO BE VFR TUESDAY INTO
LATE WEDNESDAY WITH SOME STRONG NW WINDS GUSTING TO 30 MPH TUESDAY
MORNING. ANOTHER ROUND OF IFR IN SNOW ARRIVES FOR WEDNESDAY NIGHT
INTO EARLY THURSDAY FOR ALL TERMINALS.

&&

.MARINE...
NEAR TERM: OFFSHORE BUOYS INDICATE THAT WINDS HAVE FALLEN BELOW
SCA CRITERIA. WILL LET SCA EXPIRE AT 1 PM. WILL ALSO UPDATE GALE
WATCH TO A WARNING AFTER THE SCA EXPIRATION BASED ON 12Z GUIDANCE.

SHORT TERM: GALE CONDITIONS (WITH A GALE WATCH ISSUED) APPEAR
LIKELY FOR LATE MONDAY INTO TUESDAY MORNING WITH AN SCA LINGERING
THROUGH TUESDAY. ANOTHER SCA IS POSSIBLE FOR WEDNESDAY NIGHT INTO
EARLY THURSDAY WITH A SLIGHT CHANCE OF GALE CONDITIONS AGAIN.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     ANZ050>052.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     ANZ050>052.

&&

NEAR TERM...OKULSKI
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...OKULSKI
MARINE...OKULSKI/KHW
Hazardous weather outlook, Dec 18, 5:44 AM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
544 AM EST SUN DEC 18 2011

MEZ001>006-010-011-015>017-029>032-191100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
544 AM EST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ052-191100-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
544 AM EST SUN DEC 18 2011

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050-051-191100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
544 AM EST SUN DEC 18 2011

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 5:44 AM ESTGale WatchCAR7 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.